Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
Korean J Asthma Allergy Clin Immunol. 2010 Dec;30(4):320-324. Korean. Case Report.
Wi JO , Jin NC , Han ER , Yoon BJ , Park SH , Koh YI .
Department of Allergy, Asthma and Clinical Immunology, Chonnam National University Medical School, Gwangju, Korea. yikoh@chonnam.ac.kr
Abstract

Drug rash with eosinophilia and systemic symptoms (DRESS) syndrome is a drug hypersensitivity syndrome characterized by fever, skin rash, blood eosinophilia and multiple organ involvements including liver and kidney developed following drug administration. Vasculitis could be infrequent one of manifestations of DRESS syndrome. Mortality rate of DRESS syndrome is at least 10%. Here, we reported a case of DRESS syndrome with vasculitis. A 67-year-old man with essential hypertension presented with fever and maculopapular rash after being given allopurinol over 2 weeks for gout. He had severe oral mucositis. He had peripheral blood eosinophilia and abnormal hepatic and renal functions. A skin biopsy showed leukocytoclastic vasculitis. Gastroduodenoscopy showed spontaneous mucosal oozing in mid-to-lower esophagus. He was diagnosed as having DRESS syndrome with vasulitis. Allopurinol was stopped and systemic corticosteroid was administrated. His clinical manifestations improved gradually. However, he died of sudden onset of massive intracranial hemorrhage. The case suggests that DRESS syndrome could sometimes present manifestations of vasculitis, which might be fatal.

Copyright © 2019. Korean Association of Medical Journal Editors.